Hair loss due to Ribociclib.

  • 11 replies
  • 47 subscribers
  • 539 views

Does anyone have any info that would help hair thinning and loss of hair due to Ribociclib. 

I have been on this treatment for a year now for secondary breast cancer to my bones.

Thank you.

Doreen. 

  • Hi Doreen (Luppie) I would like to say welcome because I don't think we have chatted before. It is horrible when you can see your hair getting thinner. When I was on Dabrafenib my hair got so thin you could see more scalp than skin.. My specialist Nurse arranged for me to see the hairdresser in the Maggie Centre in the hospital grounds, where I got fitted for a wig. However I just couldn't get on with it. The hairdresser told me it is more difficult to wear a wig when you still had some hair underneath it because it made it slip. She recommended Plantar39 and/or W shampoo both of which stimulate the roots. They are both good but I stuck with Plantar39 because it was more readily available, whereas W had to be bought over the Internet.

    I also have had a few members of my family die because of cancer. My mum died when I was almost 19, my brother died when he was 43,  also 2 aunts and my brother in law have died due to cancer. Do you have any other side effects from the drug you are on? If so, someone here will have experienced the same and be able to advise you! Take care.

    Love Annette x

    Yesterday is History, Tomorrow is a Mystery, Today is a Gift!!!
  • Hi  

    This is a link for you for information https://www.macmillan.org.uk/cancer-information-and-support/treatments-and-drugs/ribociclib

    You could also put the drug name into the search function at the top of the page (the magnifying glass).

    It may be worth getting in touch with your specialist nurse to ask re the possibility of a voucher for a wig. I got one when I had chemo though as Annette said, they are not the easiest things to wear. 

    A x

    What is a Community Champion?

    I am a Macmillan volunteer. 

    Macmillan Support Helpline

    0808 808 00 00 

    7 days a week between 8am -8pm

  • Thank you for reply.

    I've been on Ribo for a year now and have all info about this drug.

    My question was if anyone had used anything for hair loss from this drug.

    I have a voucher for a wig.

    Thanks

  • Thank you for reply and hair suggestions

    I know it's the drug doing it and it is a side effect.

    Might try that shampoo next time.

    I've used a few different shampoos.

    So sorry re your family history of cancer.

    I'm the 5th member of my family now with cancer.

    Eldest sister Mum Middle sister and Brother.

    Three of us with Breast Cancer.

    Was genetically tested after my sister but faulty gene.

    Take care.

  • Hi

    i was on Ribociclib and my hair thinned really badly and wigs weren’t for me so I have semi permanent hair extensions put in only a couple where it is really bad and it’s given me so much confidence back.

    it might be worth looking into 

    take care

  • Thank you so much for that idea.

    Wigs are not for me either.

    I have thought of this idea but my hair breaks off a lot and I wondered how the extensions would stay attached when hair falling out and very thin now.

    I also recently started getting red sore areas on my scalp which are itchy.

    I have mentioned it to team but they don't seem too interested. 

    Is it hairdresser that does your extensions.

    Take care.

    Doreen.

  • I also have some bald areas.

  • Hi  I used to have loads of thick hair but lost loads and it so thin now im on sorinefeb tablets. I'm really glad hair extensions have given you the boost you need  Can I have some info on your hair extensions, please. Did you go to normal hairdresser or specialist one x

  • Hi

    i was told about a girl that specials in helping people with thinning hair she is amazing. We spent a lot of time talking about different options. Mine are on a small mesh. I’m not sure where you live but I’m in Hertfordshire and she has people go to her from miles away.

    xx

  • Hi

    i went to a lady that specials in hair loss and we talked through lots of options but because mine was only thinning on the sides we went for a small mesh type and it’s changed my life. She is in Essex but I think some hairdressers do it 

    xx